Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Directional Uniform Rotundity in Spaces
of Essentially Bounded Vector Functions


Authors: Manuel Fernández and Isidro Palacios
Journal: Proc. Amer. Math. Soc. 125 (1997), 1323-1328
MSC (1991): Primary 46B20
DOI: https://doi.org/10.1090/S0002-9939-97-03579-X
MathSciNet review: 1350942
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A formula is given for the directional uniform rotundity modulus of $L_{\infty }(X)$, where $X$ is a normed space. Then a necessary and sufficient condition is provided for $L_{\infty }(X)$ to be uniformly rotund in a direction.


References [Enhancements On Off] (What's this?)

  • 1. J.A. Clarkson, Uniformly convex spaces, Trans. Amer. Math. Soc. 40 (1936), 396-414.
  • 2. M.M. Day, R.C. James, S. Swaminathan, Normed linear spaces that are uniformly convex in every direction, Canad. J. Math. Vol. 26 (6) (1971) , 1051-1059. MR 44:4492
  • 3. R. Deville, G. Godefroy, V. Zizler, Smoothness and renormings in Banach spaces, Pitman Monographs and Surveys in Pure and Applied Mathematics, 64, Longman Scientific & Tecnichal, 1993. MR 94d:46012
  • 4. H. Fakhoury, Directions d'uniform convexité dans un space normé, Séminaire Choquet, 14 anné, n. 6 (1974). MR 57:17223
  • 5. M. Fernandez, I. Palacios, Relative rotundity in $L^p(X)$, Arch. Math. (Basel) 65 (1995), 61-68. CMP 95:14
  • 6. A.L. Garkavi, The best possible net and the best possible cross-section of a set in a normed space, Izv. Akad. Nauk SSSR Ser. Mat. 26 (1962), 87-106; Amer. Math. Soc. Transl. Ser. 2, 39 (1964), 111-132. MR 25:429
  • 7. A. Kami\'{n}ska, B. Turett, Some remarks on moduli of rotundity in Banach spaces, Acad. Scien. Math. Vol. 36, No. 5-6, (1988). MR 92b:46020
  • 8. S. Lang, Real Analysis, Addison-Wesley Pub. Comp., (1969).
  • 9. R.R. Phelps, Uniqueness of Hahn-Banach extensions and unique best approximation, Trans. Amer. Math. Soc. 95 (1960), 238-255. MR 22:3964
  • 10. A.C. Zaanen, Integration, North-Holland Publ. Com., Amsterdam, (1967). MR 36:5286
  • 11. V. Zizler, On some rotundity and smoothness properties in Banach spaces, Dissertationes Math. 87 (1971), 1-37. MR 45:9108

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20

Retrieve articles in all journals with MSC (1991): 46B20


Additional Information

Manuel Fernández
Affiliation: Departamento de Matematicas, Universidad de Extremadura, 06071 Badajoz, Spain
Email: ghierro@ba.unex.es

Isidro Palacios
Affiliation: Departamento de Matematicas, Universidad de Extremadura, 06071 Badajoz, Spain

DOI: https://doi.org/10.1090/S0002-9939-97-03579-X
Keywords: Uniform rotundity, bounded vector function spaces
Received by editor(s): May 8, 1995
Received by editor(s) in revised form: August 15, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society